Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 18, NWS Shreveport, LA

February 26, 2000Little River County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 26, 2000, 2:34 AM CST for Little River County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2000, 2:34 AM CST (08:34 UTC)
Expired
Feb 26, 2000, 3:00 AM CST
In force
26 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Little River County, AR

The radar

The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 26, 12:00 AM CSTSevere Thunderstorm WatchSPC5 hr
Feb 26, 1:30 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

267 
WUUS54 KSHV 260834
SVRSHV
ARC081-260900-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
234 AM CST SAT FEB 26 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LITTLE RIVER COUNTY IN ARKANSAS

* UNTIL 300 AM CST

* AT 234 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF FOREMAN...
  MOVING NORTHEAST AT 45 MPH.

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. IF 
YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA LAKES 
SHOULD HEAD FOR PORT OR A SHELTER.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  LITTLE RIVER COUNTY IN ARKANSAS
UNTIL 300 AM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 3:15 PM CST, 11 hours 19 minutes earlier.

Area forecast discussion, Feb 25, 3:15 PM CST, 11 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CST FRI FEB 25 2000

LINE OF STRONG TSTMS MOVING ACROSS NORTHWEST PORTIONS OF AREA. NO
ACTIVITY SEVERE AS OF YET...BUT DYNAMICS FAVORABLE FOR MESO
FORMATION ALONG WITH LOW WET BULB ZEROES AROUND 8000 FT. MORNING
SOUNDINGS SHOWED A WEAK...BUT FAIRLY DEEP CAP BETWEEN 8-600 MB.
RUC INDICATED COLD AIR ADVECTION AT THIS LEVEL THIS AFTERNOON MAINLY
ARKANSAS SECTIONS...BUT WARM AIR FURTHER SOUTH. BELIEVE STORM LINE
TO SHIFT NORTHEAST BY EVENING...LEAVING CAP IN PLACE FURTHER SOUTH.

ROUND TWO? ANY DEVELOPMENT THAT OCCURS TONIGHT LIKELY TO BECOME
SEVERE AS HIGH RESOLUTION ETA MODEL BACKS SURFACE WINDS UNDERNEATH
SCREAMING LOW LEVEL JET 50-60+ KTS. ETA ALSO COINCIDING GOOD WARMING
LOW LAYERS WITH COOLING MID LEVEL ALONG WITH THE DYNAMICS. NGM
REDUCES SEVERE THREAT DUE TO INSTABILITY AND DYNAMICS NOT TIMED
TOGETHER AS WELL.

FINAL ROUND. DRY LINE FINALLY SWEEPS THROUGH AREA SATURDAY
AFTERNOON. MODEL TRENDS YIELD A SLOWING TREND PAST COUPLE RUNS...
WHICH NOW RAISES THE QUESTION OF CONDITIONS FOR AREAWIDE FESTIVITIES
ON SATURDAY. ETA MOST PROGRESSIVE OF THREE...THE BEST WISHCAST.
HOWEVER...NGM AND AVN A FEW HOURS SLOWER AND IN AGREEMENT. IN
ADDITION...AVN VERTICAL VELOCITIES BLOSSOM ALONG THIS LINE SATURDAY
AFTERNOON. AT LEAST FOR SHV METRO...CONDITIONS SHOULD BEGIN TO
IMPROVE BY PARADE TIME UNLESS 0Z RUNS INDICATE MORE DELAY TRENDS.
LEAVE IN LOWER MAINLY EVENING POPS FOR 3RD PERIOD. BRIEF WRAPAROUND
CLOUDS INTO NORTH SECTIONS ON SUNDAY...OTHERWISE SKIES BECOMING
SUNNY. RIDGE PROMOTE CLEAR AND CALM RADIATION COOLING SUNDAY NIGHT.

LEAVE IN WINDY FOR TONIGHT BUT DECREASING TO BELOW ADVISORY LEVEL.
WILL NEED TO GO ABOVE GUIDANCE AT LEAST LOUISIANA PORTIONS WHICH
MAY EXPERIENCE SIMILAR HEATING ON SATURDAY WITH BREAKS IN CLOUDS
LIKELY INTO AFTERNOON. GUSTY NORTHWEST WINDS SAT NIGHT HOLD TEMPS
WELL ABOVE FALLING DEWPOINTS.

SHV 62/73/45/67  3630      TYR 58/70/40/69  5300
MLU 65/76/48/68  2550      LFK 65/76/42/70  3520
TXK 60/70/41/67  5620

SHV...WIND ADVISORY REMAINDER OF AFTERNOON

VII

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.